Hail, Knox
- When
- June 19, 7:55 PM CST
- Where
- Knox County, 1 mi N of Center
- Measured
- 0.88 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 42.633, -97.867
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Jun 19, 2:27 PM CST, 5 hours 28 minutes earlier.
AREA FORECAST DISCUSSION...CORRECTION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 327 PM CDT WED JUN 19 2002 THE MAIN FORECAST CHALLENGES ARE HANDLING OF COLD FRONT AND RESULTANT POPS AND TEMPS INTO FRIDAY MORNING...THEN HOW MUCH TO RAISE TEMPS IN EXTENDED. SYNOPSIS--COLD FRONT NOT EXTENDS FROM ERN SD ACROSS SW NEB. MORNING SOUNDINGS SHOWED 850 MB DEW POINTS AROUND 15C...BUT WITH A WARM CAP AND 700 TEMPS 13C OAX AND 16C LBF...THEN MUCH COOLER TO THE WEST. SHORTWAVE NOW ENTERING WRN DKTS CITH CIRC NERN MT. STRONG SFC HEATING S OF FRONT THIS AFTN...BUT DEW POINTS ONLY LOWER TO MID 60S IN HOT AIR. IN THE SHORT TERM...WIND ADVISORY HAS BEEN CANCELLED. WIND ONLY BRIEFLY MET CRITERIA IN SE NEB. EXPECT CAP TO BREAK SOMEWHERE IN SE SD OR NERN NEB THIS EVE...THEN CONVECTION WILL ASSIST THE FRONT MOVING SE OVERNIGHT. 18Z MESOETA IS HOLDING OFF ON THE SWD PROGRESS OF THE FRONT...LEAVING IT NORTH OF OMA AND LNK BY 12Z...CONTRARY TO ETA. MODELS HAVE ALL BEEN UNRELIABLE WITH HANDLING OF QPF...TENDING TO TAKE IT TOO FAR SOUTH INTO WARM AIR ALOFT. I DO NOT EXPECT TONIGHT TO BE THE EXCEPTION...AND WILL LEAVE BEST POPS IN THE NORTHERN ZONES. MID LEVEL COLD ADVECTION SEEMS RATHER WEAK AT OUR LATITUDE AS WAVE RIDES OVER THE TOP OF THE UPPER RIDGE. FOR BETTER PENETRATION OF CONVECTION SWD WOULD RATHER SEE SFC DEW POINTS IN LOWER TO MID 70S AND 850 IN THE 16-20C RANGE TO BREAK THROUGH THE 12Z MID LEVEL TEMPS. ON THURSDAY PREV FORECAST LOOKED FAIRLY GOOD...WITH FRONT HANGING UP SOMEWHERE NEAR NEB/KS BORDER OR IN NRN KS WITH MORE CLOUDS...BETTER POPS...AND COOLER TEMPS PUSHING INTO SOUTHERN ZONES. THURSDAY NIGHT...UPPER RIDGE BEGINS TO BUILD AGAIN...AND FRONT SHOULD RETREAT NORTH AS A WARM FRONT. THIS COULD STILL SET OFF SOME TSTMS WITH A SOMEWHAT BETTER CHANCE IN THE NORTHERN ZONES PERSISTING INTO FRI MORNING. FRIDAY ONWARD THROUGH TUESDAY...CONDITIONS GENERALLY LOOK HOT AND DRY WITH A PERSISTENT UPPER RIDGE AND THE FRONT NORTH OF OUR AREA. FIRST GUESS ON HOTTEST DAYS WOULD BE WHEN WAVES TOP THE RIDGE AND INDUCE A SFC LOW IN THE NORTHERN PLAINS...MOST LIKELY SAT AND TUE. BOOSTED HIGHS INTO THE LOWER TO MID 90S ON THOSE DAYS...AFTER COORD WITH GID WHOSE THINKING WAS VERY SIMILAR. CAN SEE A SLIGHT CHC OF TSTMS IN THE NORTH SAT NIGHT...WITH NEXT CHC TUE NIGHT AND OVER THE ENTIRE AREA WED AS A FRONT SINKS SOUTH INTO THE AREA. SOME COOLING COULD ALSO RESULT ON WED. .OMA...NONE POLLACK
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-201030- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 520 PM CDT WED JUN 19 2002 STORM SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND TONIGHT ACROSS EASTERN NEBRASKA AND SOUTHWEST IOWA. A COLD FRONT WILL MOVE INTO THE AREA FROM THE NORTHWEST TONIGHT AND WILL PROVIDE THE FOCUS FOR THUNDERSTORM DEVELOPMENT. LOW LEVEL MOISTURE AND INSTABILITY IS ABUNDANT AHEAD OF THE FRONT. WARM TEMPERATURES AT MID LEVELS IN THE ATMOSPHERE HAVE CREATED A CAP...WHICH WILL HINDER THUNDERSTORM DEVELOPMENT UNTIL THIS EVENING. THIS CAP IS EXPECTED TO BREAK NEAR THE APPROACHING COLD FRONT...WHERE STORMS MAY DEVELOP QUICKLY. HIGH INSTABILITY WILL BE SUFFICIENT FOR STORMS TO BECOME SEVERE...WITH DAMAGING WIND AND HAIL THE MAIN HAZARDS. NORTHEAST NEBRASKA WILL LIKELY SEE SEVERE STORMS DEVELOP THIS EVENING...WITH THE STORMS GRADUALLY SHIFTING SOUTHEAST TONIGHT. THE COLD FRONT IS EXPECTED TO STALL OUT OVER SOUTHERN NEBRASKA OR NORTHERN KANSAS BY THURSDAY MORNING. THERE IS A CHANCE OF THUNDERSTORMS THURSDAY ALONG AND NORTH OF THIS FRONT. DUE TO WEAK WIND SHEAR AND MODERATE INSTABILITY...STORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATIC INFORMATION IS AVAILABLE ON THE INTERNET AT WWW.CRH.NOAA.GOV/OAX OR AT WEATHER.GOV (LOWER CASE). FOBERT
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-201030- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 520 PM CDT WED JUN 19 2002 STORM SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND TONIGHT ACROSS EASTERN NEBRASKA AND SOUTHWEST IOWA. A COLD FRONT WILL MOVE INTO THE AREA FROM THE NORTHWEST TONIGHT AND WILL PROVIDE THE FOCUS FOR THUNDERSTORM DEVELOPMENT. LOW LEVEL MOISTURE AND INSTABILITY IS ABUNDANT AHEAD OF THE FRONT. WARM TEMPERATURES AT MID LEVELS IN THE ATMOSPHERE HAVE CREATED A CAP...WHICH WILL HINDER THUNDERSTORM DEVELOPMENT UNTIL THIS EVENING. THIS CAP IS EXPECTED TO BREAK NEAR THE APPROACHING COLD FRONT...WHERE STORMS MAY DEVELOP QUICKLY. HIGH INSTABILITY WILL BE SUFFICIENT FOR STORMS TO BECOME SEVERE...WITH DAMAGING WIND AND HAIL THE MAIN HAZARDS. NORTHEAST NEBRASKA WILL LIKELY SEE SEVERE STORMS DEVELOP THIS EVENING...WITH THE STORMS GRADUALLY SHIFTING SOUTHEAST TONIGHT. THE COLD FRONT IS EXPECTED TO STALL OUT OVER SOUTHERN NEBRASKA OR NORTHERN KANSAS BY THURSDAY MORNING. THERE IS A CHANCE OF THUNDERSTORMS THURSDAY ALONG AND NORTH OF THIS FRONT. DUE TO WEAK WIND SHEAR AND MODERATE INSTABILITY...STORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATIC INFORMATION IS AVAILABLE ON THE INTERNET AT WWW.CRH.NOAA.GOV/OAX OR AT WEATHER.GOV (LOWER CASE). FOBERT
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-201030- HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 620 PM CDT WED JUN 19 2002 STORM SPOTTER ACTIVATION WILL BE REQUIRED THIS EVENING ACROSS EASTERN NEBRASKA AND SOUTHWEST IOWA. SEVERE THUNDERSTORM WATCH NUMBER 444 HAS BEEN ISSUED FOR NORTHEAST NEBRASKA UNTIL 11 PM CDT. THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS EVENING ALONG A COLD FRONT MOVING ACROSS NORTHEAST NEBRASKA. LOW LEVEL MOISTURE AND INSTABILITY IS ABUNDANT AHEAD OF THE FRONT...AND SOME OF THESE THUNDERSTORMS ARE EXPECTED TO BECOME SEVERE. LARGE HAIL AND DAMAGING STRAIGHT LINE WINDS ARE THE PRIMARY HAZARDS. THE FRONT WILL CONTINUE TO MOVE SOUTHEAST OVERNIGHT...WITH A THREAT OF SEVERE WEATHER ACROSS THE REMAINDER OF THE AREA. THE COLD FRONT IS EXPECTED TO STALL OUT OVER SOUTHERN NEBRASKA OR NORTHERN KANSAS BY THURSDAY MORNING. THERE IS A CHANCE OF THUNDERSTORMS THURSDAY ALONG AND NORTH OF THIS FRONT. DUE TO WEAK WIND SHEAR AND MODERATE INSTABILITY...STORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATIC INFORMATION IS AVAILABLE ON THE INTERNET AT WWW.CRH.NOAA.GOV/OAX OR AT WEATHER.GOV (LOWER CASE). FOBERT/MEAD
The Sioux Falls radar (KFSD), 141 km away, was scanning. The volume nearest the first event began at 01:54 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2002Every state in 2002This day in weather historyWarnings in Nebraska, June 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5304012.